Florida, 2022

Tornadoes and Damaging Winds in Florida, March 12, 2022

March 12, 2022 · NWS JAX · 8 events in 7 counties and zones

Strong to severe storms moved across the local area during the early morning hours ahead of a potent cold front. Severe storms with wind gusts of 50-60 mph and tornadoes moved inland from the Gulf of Mexico and tracked south of the I-10 corridor across NE Florida.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Strong to severe storms moved across the local area during the early morning hours ahead of a potent cold front. Severe storms with wind gusts of 50-60 mph and tornadoes moved inland from the Gulf of Mexico and tracked south of the I-10 corridor across NE Florida. Two EF1 tornadoes occurred, one in Marion county then another Putnam county between 8 am and 915 am. Strong pressure rises trailed the front during the late morning which caused high non-thunderstorm wind gusts of 40-55 mph into the afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 12, 5:50 AM EST, 1 hour 53 minutes earlier.

Area forecast discussion, Mar 12, 5:50 AM EST, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
550 AM EST Sat Mar 12 2022

.AVIATION...
[Through 12Z Sunday]

Showers and a few embedded thunderstorms are expected this morning
as a cold front moves in from the northwest. The main threat of
stronger storms with gusty winds is generally from 11Z to 13Z for
SSI, and 12Z-15Z for northeast FL TAFS. Prevailing MVFR and IFR
conditions expected due to a batch of showers and embedded storms
out ahead of the front, but also with the line of showers and
embedded storms associated with the sfc cold front. Visibilities
expected to lower to at least 1SM in brief periods of heavy
rainfall. LLWS was included due to strong south-southwest winds
aloft that are close to 50-55 kt. After the front passes, VFR
conditions are expected and winds will shift to become
northwesterly and remain elevated and gusty through the day. Winds
will begin to decrease around 00Z and continuously decrease
through the end of the TAF period.

&&

.PREV DISCUSSION [332 AM EST]...

.NEAR TERM [Today Through Tonight]...

Convection continues to expand and lift northward ahead of the
main cold front which is still northwest of the area from east
central GA to the FL panhandle. Episodes of embedded strong to
severe storms are possible through the morning hours today both
separate zone of convection over the area at this time and with a
pre-frontal squall line. Isolated tornadoes are possible and
tornado watches are in effect. The cold front will move rapidly
east and southeast today with the frontal convection along it with
threat of severe weather possible for all counties. The threat of
severe should end by about noon or 1pm as the front clears the
area from northwest to southeast. The heavy rainfall threat is now
lower due to the rapid movement of convection but will not end
until showers and storms move offshore.

High pressure will build from the west behind this front. The
gradient between the departing front and building high will result
in gusty winds behind the front as well. Wind advisory remains in
effect today to highlight the potential for gusts as high 35-45
mph both ahead of but mainly in the wake of the very strong cold
front. Initially strong pressure rises in the wake of the front
of 3 to 5 mb.

Warmest temps of the day will be this morning as the temps fall
in the wake of the cold front. Expecting temps to range from the
upper 40s to the upper 50s by 4 PM.

Tonight, records lows look possible (see climate below). Still
looking at a solid for a freeze tonight and have upgraded the
freeze warning for much of the area. In fact, a couple spots over
inland southeast GA may get to hard freeze but areal coverage is
too low to go with a hard freeze warning at this time based on
latest forecast. The other uncertainty is the far southeast zones
where winds and affects of warmer St Johns River basin may keep
things a bit more mixed so kept a freeze watch for this area for
the time being. However, this freeze watch area is also were we
could meet wind chill advy criteria as winds stay close to at
about 10-12 mph but let next shift take another look at this. In
any case, it will be quite cold Sunday morning as 5-10 mph winds
and the cold temps support wind chills in the 20s!

.SHORT TERM [Sunday Through Monday]...

High pressure over the region on Sunday moves off to the northeast
into the western Atlantic by Monday. Onshore flow develops with
winds shifting to southeasterly by Monday afternoon. This will
usher in low-level moisture and begin a warming trend. Mostly dry
conditions prevail Sunday into Monday. However, a coastal trough
will develop on Monday which could bring a few sprinkles to the
coast. Highs will be below normal in the mid 50s/low 60s on Sunday
and upper 60s/low 70s on Monday. Clear skies, light winds and a
slight increase in low-level moisture will allow for patchy to
areas of frost to develop across inland SE GA and northern parts
of Suwannee Valley early Monday morning. Lows will be relatively
warmer than Sunday morning in the low 30s to upper 40s. Overnight
lows increase to the 50s Monday night.

.LONG TERM [Tuesday Through Friday]...

Tuesday into Wednesday, a low pressure system moves through the
Gulf coast states, over the area and then lifts up the eastern
seaboard. This low will bring another round of rainfall which
could exacerbate any flooding leftover from the current system
moving through. A return of severe weather may also be possible
Tuesday into Wednesday with SPC placing SE GA and NE FL in a
Slight risk for severe storms. Uncertainty lies on whether our
area can recover quickly enough to support severe weather due to
the recency of the arctic airmass that was over the region. High
pressure will build from the west Wednesday night through
Thursday. Another system approaches the area from the northwest on
Friday to reintroduce low-end rain chances. Temperatures warm to
above normal through the week.

.MARINE...

A strong cold front is marching eastwards toward the coastal waters
early this morning and will pass through area waters between 8 AM
and 1 PM. Windy southerly wind will shift to northwest after frontal
passage with gale conditions expected. A line of strong to severe
storms will be possible with this frontal boundary. An isolated
tornado is possible embedded in the line. Strong high pressure
will build from the northwest late today, then toward the north
tonight, and northeast on Sunday. As the high pressure weakens and
moves away form the area Sunday night and into Monday, a coastal
trough is likely to form and produce some shower activity. Another
area of low pressure will approach from the west early Tuesday,
and move through the forecast area Tuesday night and Wednesday,
providing for unsettled weather.

Rip Currents:
Moderate risk of rip currents today and low to moderate risk
going into Sunday.

.HYDROLOGY...

Additional rainfall amounts near the 1-2 inch range are forecast
which will continue to support some threat of flooding rainfall.
The main threat of heaviest rainfall amounts is shifted a bit northward
from Live Oak to Charlton county. Current flood watch remains in
effect but main threat looks to be Suwannee Valley area, including
Live Oak, and Lake City. Locally rainfall and flooding still
remains possible elsewhere over parts of southeast GA, and in
other locations with poor drainage or in urban areas through this
morning.

Water level rises on the Sante Fe River prompted river flood
warnings at Worthington Springs and Oleno State Park. These levels
peak solidly in minor flood stage in the next 2-3 days. Additional
rises on other rivers but for the time being they go to action
stage. Please monitor for additional updates and possible other
river flood warnings.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  62  25  54  34  66 /  40   0   0   0   0
SSI  69  31  52  44  65 /  80   0   0   0  10
JAX  71  30  55  42  67 / 100   0   0   0  10
SGJ  73  35  56  49  68 / 100   0   0  10  10
GNV  71  29  60  42  71 / 100   0   0   0  10
OCF  74  29  62  44  73 / 100   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Freeze Warning from 1 AM EST to 10 AM EDT Sunday for Baker-
     Bradford-Central Marion-Coastal Nassau-Eastern Alachua-
     Eastern Marion-Gilchrist-Hamilton-Inland Nassau-Northern
     Columbia-Southern Columbia-Suwannee-Trout River-Union-
     Western Alachua-Western Clay-Western Duval-Western Marion-
     Western Putnam.

     Wind Advisory until 6 PM EST this evening for Baker-Bradford-
     Central Marion-Coastal Duval-Coastal Flagler-Coastal Nassau-
     Coastal St. Johns-Eastern Alachua-Eastern Clay-Eastern
     Marion-Eastern Putnam-Gilchrist-Hamilton-Inland Flagler-
     Inland Nassau-Inland St. Johns-Northern Columbia-South
     Central Duval-Southern Columbia-Suwannee-Trout River-Union-
     Western Alachua-Western Clay-Western Duval-Western Marion-
     Western Putnam.

     Flood Watch until 10 AM EST this morning for Baker-Bradford-
     Coastal Duval-Coastal Nassau-Eastern Alachua-Eastern Clay-
     Gilchrist-Hamilton-Inland Nassau-Northern Columbia-South
     Central Duval-Southern Columbia-Suwannee-Trout River-Union-
     Western Alachua-Western Clay-Western Duval.

     Freeze Watch from late tonight through Sunday morning for
     Eastern Clay-Eastern Putnam-Inland Flagler-Inland St. Johns-
     South Central Duval.

GA...Freeze Warning from 1 AM EST to 10 AM EDT Sunday for Appling-
     Atkinson-Bacon-Brantley-Clinch-Coastal Camden-Coastal Glynn-
     Coffee-Echols-Inland Camden-Inland Glynn-Jeff Davis-
     Northeastern Charlton-Northern Ware-Pierce-Southern Ware-
     Wayne-Western Charlton.

     Wind Advisory until 6 PM EST this evening for Appling-Atkinson-
     Bacon-Brantley-Clinch-Coastal Camden-Coastal Glynn-Coffee-
     Echols-Inland Camden-Inland Glynn-Jeff Davis-Northeastern
     Charlton-Northern Ware-Pierce-Southern Ware-Wayne-Western
     Charlton.

     Flood Watch until 10 AM EST this morning for Clinch-Echols-
     Southern Ware-Western Charlton.

AM...Gale Warning until 5 AM EDT Sunday for Coastal waters from
     Altamaha Sound to Fernandina Beach FL out 20 NM-Coastal
     waters from Fernandina Beach to St. Augustine FL out 20 NM-
     Coastal waters from St. Augustine to Flagler Beach FL out
     20 NM-Waters from Altamaha Sound GA to Fernandina Beach FL
     from 20 to 60 NM-Waters from Fernandina Beach to St.
     Augustine FL from 20 to 60 NM-Waters from St. Augustine to
     Flagler Beach FL from 20 to 60 NM.

&&

In the hours before

Local storm report, Mar 12, 5:52 AM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
552 AM EST SAT MAR 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 AM     FLOOD            LIVE OAK                30.30N 82.98W
03/12/2022                   SUWANNEE           FL   911 CALL CENTER

            STREET FLOODING ALONG US 90 AND COUNTY ROAD
            136. NO ROAD CLOSURES.

&&

KC
Special weather statement, Mar 12, 6:00 AM EST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
600 AM EST Sat Mar 12 2022

FLZ023-024-030-031-122-124-222-425-GAZ165-166-364-121145-
Southern Columbia FL-Baker FL-Union FL-Western Duval FL-
Inland Nassau FL-Bradford FL-Coastal Nassau FL-Northern Columbia FL-
Inland Camden GA-Western Charlton GA-Coastal Camden GA-
600 AM EST Sat Mar 12 2022

...Strong thunderstorms will impact portions of Nassau, north central
Bradford, Baker, Union, southern Columbia, northwestern Duval,
southern Camden and southeastern Charlton Counties through 645 AM
EST...

At 600 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Kings Ferry to near Columbia. Movement was east
at 55 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
St. Marys, Kingsland, Hilliard, Lake Butler, Callahan, Raiford, Kings
Bay Base, Columbia, Taylor and Macclenny.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 AM EST for northern and
northeastern Florida...and southeastern Georgia.

&&

LAT...LON 3019 8203 3019 8205 3017 8205 3004 8215
      2997 8276 2999 8276 2999 8279 3082 8189
      3096 8141
TIME...MOT...LOC 1100Z 249DEG 48KT 3077 8187 3001 8270

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

WOLF
Special weather statement, Mar 12, 6:16 AM EST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
616 AM EST Sat Mar 12 2022

FLZ020-GAZ132-149-162-163-250-350-121200-
Hamilton FL-Atkinson GA-Clinch GA-Coffee GA-Echols GA-
Northern Ware GA-Southern Ware GA-
616 AM EST Sat Mar 12 2022

...Strong thunderstorms will impact portions of northwestern
Hamilton, southeastern Coffee, Echols, Atkinson, northwestern Ware
and Clinch Counties through 700 AM EST...

At 615 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Pearson to 7 miles north of Mayday to 6
miles west of Madison. Movement was east at 50 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Homerville, Pearson, Jennings, Argyle, Statenville, Du Pont, Mayday,
Crossroads, Manor and Blue Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 AM EST for southeastern
Georgia.

&&

LAT...LON 3063 8314 3080 8313 3081 8310 3085 8309
      3085 8301 3087 8297 3118 8297 3119 8301
      3141 8292 3142 8242 3098 8243 3046 8306
      3046 8322 3047 8324 3062 8327 3063 8331
TIME...MOT...LOC 1115Z 262DEG 41KT 3136 8288 3093 8305 3050 8351

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

WOLF
Special weather statement, Mar 12, 6:52 AM EST, 51 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
652 AM EST Sat Mar 12 2022

FLZ031-125-132-225-232-325-425-121245-
Eastern Clay FL-Western Clay FL-Western Duval FL-
South Central Duval FL-Trout River FL-Bradford FL-Coastal Duval FL-
652 AM EST Sat Mar 12 2022

...A strong thunderstorm will impact portions of northeastern
Bradford, northwestern Clay and Duval Counties through 745 AM EST...

At 651 AM EST, Doppler radar was tracking a strong thunderstorm over
Maxville, or 12 miles north of Middleburg, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jacksonville, Orange Park, Unf, Mandarin, Arlington, Neptune Beach,
Baymeadows, Cisco Gardens, Ortega and San Pablo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 AM EST for northern and
northeastern Florida.

&&

LAT...LON 3025 8140 3025 8143 3024 8142 3024 8143
      3025 8144 3022 8144 3023 8142 3022 8143
      3017 8143 3013 8145 3012 8208 3014 8207
      3015 8205 3017 8205 3038 8193 3051 8143
      3032 8137
TIME...MOT...LOC 1151Z 268DEG 35KT 3022 8197

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

WOLF
Local storm report, Mar 12, 7:36 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
736 AM EST SAT MAR 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     TSTM WND GST     1 NW GAINESVILLE AIRPOR 29.70N 82.28W
03/12/2022  M46 MPH          ALACHUA            FL   ASOS

            ASOS STATION KGNV GAINESVILLE.

&&
Special weather statement, Mar 12, 7:38 AM EST, 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
738 AM EST Sat Mar 12 2022

FLZ031-033-125-132-133-136-137-140-232-236-237-240-325-340-121330-
Central Marion FL-Coastal St. Johns FL-Western Clay FL-
South Central Duval FL-Eastern Putnam FL-Bradford FL-
Eastern Marion FL-Eastern Clay FL-Eastern Alachua FL-
Western Alachua FL-Western Marion FL-Western Putnam FL-
Coastal Duval FL-Inland St. Johns FL-
738 AM EST Sat Mar 12 2022

...Strong thunderstorms will impact portions of southeastern
Bradford, eastern Alachua, west central St. Johns, Marion,
northwestern Putnam, Clay and southern Duval Counties through 830 AM
EST...

At 737 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Kingsley to 12 miles northwest of Crystal River
Airport. Movement was northeast at 60 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ocala, Green Cove Springs, Starke, Rainbow Lakes Estates,
Interlachen, Keystone Heights, Citra, Melrose, Fruit Cove and Fort
McCoy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 AM EST for northern and
northeastern Florida.

&&

LAT...LON 2901 8239 2902 8240 2902 8242 2905 8247
      2905 8249 2904 8250 2904 8253 2921 8254
      2922 8240 2948 8241 2949 8244 3000 8210
      3013 8144 2904 8200 2897 8231
TIME...MOT...LOC 1237Z 239DEG 54KT 2997 8200 2903 8265

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

WOLF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 2 tornado, 2 strong wind. Local standard time, as filed.

Thunderstorm Wind, Alachua

When
March 12, 7:43 AM EST
Where
Alachua County, 1.38 mi N of Air Base
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
29.700, -82.280

The KGNV Gainesville ASOS measured a wind gust of 58 mph with a line of severe storms.

Tornado, Marion

When
March 12, 7:45 AM EST to 8:20 AM EST
Where
Marion County, 0.66 mi W of Dunnellon to 2.66 mi S of Silver Spgs
Rating
EF1
Path length
26.65 mi
Path width
65 yd
Reported by
NWS Storm Survey
Coordinates
29.050, -82.461

A line of strong to severe thunderstorms moved east across Marion county early Saturday morning, March 12th. A tornado touched down in Dunnellon where a large billboard was knocked over and siding was peeled off of a small professional building. Trees were damaged, snapped and uprooted. The next concentration of damage was reported on the south and east sides of Ocala where many trees were blown down and/or uprooted. Powerlines were blown down and numerous residences and an apartment building had damage. Damage in Ocala concentrated near SW 44th Court where some structural damage occurred and tree and powerline damage occurred. Another damaged local was near SW 41st Street near the Paddock Park Apartments where extensive roof damage occurred due to a large tree falling on the building. The county had to open an emergency shelter to house about 6 people displaced from the tornado. The peak winds of the tornado were estimated near 110 mph.

Thunderstorm Wind, Marion

When
March 12, 8:15 AM EST
Where
Marion County, 1.83 mi SE of York
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
29.130, -82.280

A mesonet station AV369 in Ocala measured a thunderstorm wind of 73 mph. Around this time, an EF1 tornado was passing nearby.

Thunderstorm Wind, Duval

When
March 12, 8:30 AM EST
Where
Duval County, 0.91 mi SW of Cedar Hills
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
30.260, -81.740

A few large trees were blown down near Blanding Blvd and Harlow Road. At the time of the damage, wind gusts of 40-45 mph were measured with thunderstorms moving east across Duval county. The cost of damage was unknown, but it was estimated for inclusion of this event in Storm Data.

Tornado, Putnam

When
March 12, 9:03 AM EST to 9:20 AM EST
Where
Putnam County, 2.5 mi WSW of Hammond to 2.9 mi E of Hammond
Rating
EF1
Path length
5.29 mi
Path width
70 yd
Reported by
NWS Storm Survey
Coordinates
29.362, -81.556

A line of strong to severe storms moved west to east across Putnam County during the morning of Saturday, March 12th, ahead of a strong cold front. A supercell moving across southern Putnam county and produced an EF1 tornado with peak winds near 93 mph from about 4 miles W of Bakerstown to 3 miles NNE of Bakerstown. Damage along the path included downed and snapped trees, mostly in rural areas. The damage path began near South Georgetown Point Road, crossed U.S. Highway 17 and ended at Crescent Lake north of Clifton Road near Eagle Trail and Osprey Lane. One outbuilding has some structure damage between Duck Drive and Eagle Trail, just north of Clifton Road.

Thunderstorm Wind, Flagler

When
March 12, 9:29 AM EST
Where
Flagler County, 0.6 mi W of Flagler Beach
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
29.480, -81.140

A tree was blown down at Roberts Road and Beach Village Way. There was also minor damage at a construction site where unsecured door frames or window frames were blown out of concrete block construction.

Strong Wind, Eastern Alachua

When
March 12, 2:59 PM EST
Where
Eastern Alachua forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Social Media
Coordinates
29.675, -82.358 (the zone’s center; the record gives no point)

Florida State Warning point relayed that all northbound lanes of Interstate 75 were closed in Gainesville due to a downed tree. Wind gusts around the time of this report were 40-50 mph across SE Georgia and NE Florida. The cost of damage was unknown, but it was estimated for this event to be included in Storm Data.

Strong Wind, Western Alachua

When
March 12, 5:40 PM EST
Where
Western Alachua forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
29.675, -82.358 (the zone’s center; the record gives no point)

State warning point relayed a report of a tree down on top of a home near 2812 NW 107th Street in Gainesville due to strong gusty winds. The original report stated from thunderstorm winds, but the thunderstorm activity was during the morning hours, not the afternoon at the time of the report. Non-thunderstorm wind gusts in the afternoon (non-convective) were 45-55 mph at times. There were no injuries or need for assistance. The cost of damage was unknown, but it was estimated for inclusion of the event in Storm Data.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2022Every state in 2022This day in weather historyThe tornado archive for Florida, 2022Warnings in Florida, March 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1007348, 1007352, 1007350, 1007351, 1007340, 1007343, 1007346, 1015421.